Tylenol is an over-the-counter pain reliever which is useful in reducing fevers as well as treating arthritis, colds, toothaches, muscle aches, backaches and headaches. It is widely available in drug stores and supermarkets and comes in a variety of dosages.
Tylenol contains acetaminophen. This OTC medication is an analgesic (relieves pain without affecting consciousness) and an antipyretic (fever reducer) which is manufactured by McNeil Consumer Healthcare.
Acetaminophen is indicated for use in relieving menstrual cramps, backache, minor arthritis pain as well as other mild aches and pains.
Inactive Ingredients in Regular Strength Tylenol
Tylenol also includes inactive ingredients such as pregelatinized starch, powdered magesium stearate, powdered cellulose, corn starch and sodium starch glycolate.
Related LeafTv Articles
Inactive Ingredients in Extra Strength Tylenol Caplets
According to the Tylenol website, Extra Strength caplets include cornstarch, castor oil, hypromellose, carnauba wax, FD&C Red #40 aluminum lake, powdered cellulose, magnesium stearate, pregelatinized starch, polyethylene glycol, sodium starch glycolate, propylene glycol, titanium dioxide and shellac.
Amounts of Acetaminophen
Regular strength Tylenol contains 325 mg of acetaminophen per tablet. Extra Strength Tylenol contains 500 mg of acetaminophen per caplet.
Do not take higher doses than recommended on the packaging as this could result in liver damage. If you consume more than three alcoholic drinks daily, consult your doctor before using acetaminophen.
Caryn Anderson combines extensive behind-the-scenes writing experience with her passion for all things food, fashion, garden and travel. Bitten by the travel bug at the age of 15 after a trip to Europe, Anderson fostered her love of style and fashion while living in New York City and earning her degree at New York University.